Inventiones mathematicae

, Volume 95, Issue 3, pp 629–666 | Cite as

Eta invariants of Dirac operators on locally symmetric manifolds

  • Henri Moscovici
  • Robert J. Stanton


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A-P-S] Atiyah, M., Patodi, V.K., Singer, I.M.: Spectral asymmetry and Riemannian geometry I. Proc. Camb. Phil. Soc.77, 43–69 (1975); II. loc. cit.78, 405–432 (1975); III. loc. cit.79, 71–99 (1975)Google Scholar
  2. [A-S III] Atiyah, M., Singer, I.M.: The index of elliptic operators: III. Ann. Math.87, 546–604 (1968)Google Scholar
  3. [A-Sc] Atiyah, M., Schmid, W.: A geometric construction of the discrete series for semisimple Lie groups. Invent. Math.42, 1–62 (1977)Google Scholar
  4. [B] Borel, A.: Compact Clifford-Klein forms of symmetric spaces. Topology2, 111–122 (1963)CrossRefGoogle Scholar
  5. [B-F] Bismut, J-M., Freed, D.S.: The analysis of elliptic families, II. Commun. Math. Phys.107, 103–163 (1986)Google Scholar
  6. [B-M] Barbasch, D., Moscovici, H.:L 2-index and the Selberg trace formula. J. Funct. Anal.53, 151–201 (1983)Google Scholar
  7. [B-W] Borel, A., Wallach, N.: Continuous cohomology, discrete subgroups, and representations of reductive groups. Ann. Math. Stud.94, 1–387 (1980)Google Scholar
  8. [D] Donnelly, H.: Asymptotic expansions for the compact quotients of properly discontinuous group actions. Ill. J. Math.23, 485–496 (1979)Google Scholar
  9. [D2] Donnelly, H.: spectral geometry and invariants from differential topology. Bull. London Math. Soc.7, 147–150 (1975)Google Scholar
  10. [D-K-V] Duistermaat, J.J., Kolk, J.A.C., Varadarajan, V.S.: Spectra of compact locally symmetric manifolds of negative curvature. Invent. Math.52, 27–93 (1979)Google Scholar
  11. [Hb] Herb, R.: Fourier inversion of invariant integrals on semisimple real Lie groups. Trans. Am. Math. Soc.249, 281–302 (1979)Google Scholar
  12. [He] Helgason, S.: Differential geometry. Lie Groups and Symmetric Spaces. New York: Acad. Press 1978Google Scholar
  13. [Hi] Hirai, T.: A note on automorphisms of real semisimple Lie algebras. J. Math. Soc. Jap.28, 250–256 (1976)Google Scholar
  14. [H-C] Harish-Chandra. [I] Harmonic Analysis on real reductive groups, I. J. Funct. Anal.19, 104–204 (1975)Google Scholar
  15. . [III] Harmonic analysis on real reductive groups, III. The Maass-Selberg relations and the Plancherel formula. Ann. Math.104, 117–201 (1976)Google Scholar
  16. . [DS II] Discrete series for semisimple Lie groups, II. Acta Math.116, 1–111 (1966)Google Scholar
  17. . [S] Supertempered distributions on real reductive groups. Stud. Appl. Math. Adv. Math. (Suppl.)8, 139–153 (1983)Google Scholar
  18. [H-P] Hotta, R., Parthasarathy, R.: A geometric meaning of the multiplicity of integrable discrete classes inL 2 (Г/G). Osaka J. Math.10, 211–234 (1973)Google Scholar
  19. [H-S] Herb, R., Sally, P.: Singular invariant eigendistributions as characters in the Fourier transform of invariant distributions. J. Funct. Anal.33, 195–210 (1979)Google Scholar
  20. [K] Klingenberg, W.: Lecture on closed geodesics. (Grundlehren der mathematischen Wissenschaften, Vol. 230). Berlin-Heidelberg-New York: Springer 1978Google Scholar
  21. [K-S] Kreck, M., Stolz, S.: A diffeomorphism classification of 7-dimensional homogeneous Einstein manifolds withSU(3)×SU(2)×U(1) symmetry. Ann. Math.127, 373–388 (1988)Google Scholar
  22. [La] Langlands, R.P.: The dimension of spaces of automorphic forms. Ann. J. Math.895, 99–125 (1963)Google Scholar
  23. [L-M] Lawson, H.B., Michelsohn, M.L.: Spin geometry. Universidade Federal do Ceara, 1983Google Scholar
  24. [M] Millson, J.J.: Closed geodesics and the eta-invariant. Ann. Math.108, 1–39 (1978)Google Scholar
  25. [Mo] Moscovici, H.: Lefschetz formulae for Hecke operators. Lie group representations III. (Lecture Notes in Mathematics, Vol. 1077). Berlin-Heidelberg-New York: Springer 1984Google Scholar
  26. [Ms] Mostow, G.D.: Intersections of discrete groups with Cartan subgroups. J. Ind. Math. Soc.34, 203–214 (1970)Google Scholar
  27. [R-S] Ray, D.B., Singer, I.M.: 666-1 and the Laplacian on Riemannian manifolds. Adv. Math.7, 145–210 (1971)Google Scholar
  28. [S] Singer, I.M.: Eigenvalues of the Laplacian and invariants of manifolds. Proc. ICM. Vancouver, B.C. 187–200 (1974)Google Scholar
  29. [Sc] Schmid, W.: On a conjecture of Langlands. Ann. Math.93, 1–42 (1971)Google Scholar
  30. [W] Wolf, J.A.: Discrete groups, symmetric spaces and global holonomy. Am. J. Math.84, 527–542 (1962)Google Scholar
  31. [Wi] Witten, E.: Global gravitational anomalies. Commun. Math. Physics100, 197–229 (1985)Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Henri Moscovici
    • 1
  • Robert J. Stanton
    • 1
  1. 1.Department of MathematicsThe Ohio State UniversityColumbusUSA

Personalised recommendations